Associated random variables and martingale inequalities

C. M. Newman, A. L. Wright

Research output: Contribution to journalArticle

Abstract

Many of the classical submartingale inequalities, including Doob's maximal inequality and upcrossing inequality, are valid for sequences Sj such that the (Sj+1-Sj's are associated (positive mean) random variables, and for more general "demisubmartingales". The demisubmartingale maximal inequality is used to prove weak convergence to the two-parameter Wiener process of the partial sum processes constructed from a stationary two-parameter sequence of associated random variables Xijwith {Mathematical expression}.

Original languageEnglish (US)
Pages (from-to)361-371
Number of pages11
JournalZeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete
Volume59
Issue number3
DOIs
StatePublished - Sep 1982

Fingerprint

Martingale Inequality
Associated Random Variables
Maximal Inequality
Two Parameters
Submartingale
Partial Sum Process
Wiener Process
Weak Convergence
Random variable
Valid

ASJC Scopus subject areas

  • Statistics and Probability
  • Analysis
  • Mathematics(all)

Cite this

Associated random variables and martingale inequalities. / Newman, C. M.; Wright, A. L.

In: Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete, Vol. 59, No. 3, 09.1982, p. 361-371.

Research output: Contribution to journalArticle

@article{7ff5c67df0004db48c73ac54c4c787cd,
title = "Associated random variables and martingale inequalities",
abstract = "Many of the classical submartingale inequalities, including Doob's maximal inequality and upcrossing inequality, are valid for sequences Sj such that the (Sj+1-Sj's are associated (positive mean) random variables, and for more general {"}demisubmartingales{"}. The demisubmartingale maximal inequality is used to prove weak convergence to the two-parameter Wiener process of the partial sum processes constructed from a stationary two-parameter sequence of associated random variables Xijwith {Mathematical expression}.",
author = "Newman, {C. M.} and Wright, {A. L.}",
year = "1982",
month = "9",
doi = "10.1007/BF00532227",
language = "English (US)",
volume = "59",
pages = "361--371",
journal = "Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete",
issn = "0044-3719",
publisher = "Springer Verlag",
number = "3",

}

TY - JOUR

T1 - Associated random variables and martingale inequalities

AU - Newman, C. M.

AU - Wright, A. L.

PY - 1982/9

Y1 - 1982/9

N2 - Many of the classical submartingale inequalities, including Doob's maximal inequality and upcrossing inequality, are valid for sequences Sj such that the (Sj+1-Sj's are associated (positive mean) random variables, and for more general "demisubmartingales". The demisubmartingale maximal inequality is used to prove weak convergence to the two-parameter Wiener process of the partial sum processes constructed from a stationary two-parameter sequence of associated random variables Xijwith {Mathematical expression}.

AB - Many of the classical submartingale inequalities, including Doob's maximal inequality and upcrossing inequality, are valid for sequences Sj such that the (Sj+1-Sj's are associated (positive mean) random variables, and for more general "demisubmartingales". The demisubmartingale maximal inequality is used to prove weak convergence to the two-parameter Wiener process of the partial sum processes constructed from a stationary two-parameter sequence of associated random variables Xijwith {Mathematical expression}.

UR - http://www.scopus.com/inward/record.url?scp=0001256747&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0001256747&partnerID=8YFLogxK

U2 - 10.1007/BF00532227

DO - 10.1007/BF00532227

M3 - Article

VL - 59

SP - 361

EP - 371

JO - Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete

JF - Zeitschrift für Wahrscheinlichkeitstheorie und Verwandte Gebiete

SN - 0044-3719

IS - 3

ER -